Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 67, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 24, 2013, 8:26 AM EDT for Dade County, Georgia; Hamilton County, Tennessee. It took effect at Mar 24, 2013, 8:32 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 8:26 AM EDT (12:26 UTC)
- In effect from
- Mar 24, 2013, 8:32 AM EDT
- Expired
- Mar 25, 2013, 7:29 AM EDT
- In force
- 23 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 13.48 ft at Mar 24, 2013, 12:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
061 WGUS42 KFFC 241226 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 826 AM EDT SUN MAR 24 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC083-TNC065-250226- /O.NEW.KFFC.FL.W.0067.130324T1232Z-130325T1030Z/ /ENGG1.1.ER.130324T1232Z.130324T1800Z.130325T0430Z.UU/ 826 AM EDT SUN MAR 24 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * FROM THIS MORNING UNTIL MONDAY MORNING. * AT 800 AM SUNDAY THE STAGE WAS 11.9 FEET...AND RISING RAPIDLY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY AROUND MIDNIGHT TONIGHT. * AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$
5 follow-up statements
893 WGUS82 KFFC 241258 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 858 AM EDT SUN MAR 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES GAC083-TNC065-250258- /O.EXT.KFFC.FL.W.0067.000000T0000Z-130325T2248Z/ /ENGG1.1.ER.130324T1203Z.130324T1800Z.130325T1648Z.UU/ 858 AM EDT SUN MAR 24 2013 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL MONDAY EVENING. * AT 830 AM SUNDAY THE STAGE WAS 12.3 FEET...AND RISING RAPIDLY. * MINOR FLOODING IS OCCURRING AND FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$
747 WGUS82 KFFC 241551 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1151 AM EDT SUN MAR 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES GAC083-TNC065-250551- /O.EXT.KFFC.FL.W.0067.000000T0000Z-130326T0000Z/ /ENGG1.1.ER.130324T1203Z.130324T1800Z.130325T1800Z.UU/ 1151 AM EDT SUN MAR 24 2013 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL MONDAY EVENING. * AT 1130 AM SUNDAY THE STAGE WAS 13.4 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$
629 WGUS82 KFFC 241905 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT SUN MAR 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES... GAC083-TNC065-250905- /O.CON.KFFC.FL.W.0067.000000T0000Z-130326T0000Z/ /ENGG1.1.ER.130324T1203Z.130324T1630Z.130325T1800Z.UU/ 305 PM EDT SUN MAR 24 2013 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL MONDAY EVENING. * AT 2 PM SUNDAY THE STAGE WAS 13.4 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC313-250905- /O.CON.KFFC.FL.W.0070.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130324T1733Z.130324T1745Z.000000T0000Z.UU/ 305 PM EDT SUN MAR 24 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON... * UNTIL FURTHER NOTICE. * AT 2 PM SUNDAY THE STAGE WAS 16 FEET...AND RISING. * MINOR FLOODING IS OCCURRING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. $$ GAC117-250905- /O.CON.KFFC.FL.W.0066.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.130324T0910Z.130324T1530Z.000000T0000Z.UU/ 305 PM EDT SUN MAR 24 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING * UNTIL FURTHER NOTICE. * AT 1 PM SUNDAY THE STAGE WAS 7.0 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. $$ GAC117-121-250905- /O.EXT.KFFC.FL.W.0065.000000T0000Z-130325T1525Z/ /APHG1.1.ER.130324T0922Z.130324T1815Z.130325T0925Z.NO/ 305 PM EDT SUN MAR 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL MONDAY MORNING. * AT 2 PM SUNDAY THE STAGE WAS 7.3 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD. $$ GAC021-153-169-207-289-250904- /O.EXT.KFFC.FL.W.0069.130324T2047Z-130325T2200Z/ /MACG1.1.ER.130324T2047Z.130325T0600Z.130325T1600Z.NO/ 305 PM EDT SUN MAR 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL MONDAY EVENING. * AT 2 PM SUNDAY THE STAGE WAS 17.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 19 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 19 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY PARK WILL FLOOD. $$ GAC059-133-219-250904- /O.CON.KFFC.FL.W.0068.130325T1054Z-130326T0730Z/ /PNFG1.1.ER.130325T1054Z.130325T1800Z.130326T0130Z.NO/ 305 PM EDT SUN MAR 24 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * UNTIL LATE MONDAY NIGHT. * AT 2 PM SUNDAY THE STAGE WAS 10.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 13.7 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. * AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. $$
578 WGUS82 KFFC 250115 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 915 PM EDT SUN MAR 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY GAC083-TNC065-251515- /O.EXT.KFFC.FL.W.0067.000000T0000Z-130326T0900Z/ /ENGG1.1.ER.130324T1203Z.130324T1630Z.130326T0300Z.UU/ 915 PM EDT SUN MAR 24 2013 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL LATE MONDAY NIGHT. * AT 9 PM SUNDAY THE STAGE WAS 13.1 FEET...AND SLOWLY FALLING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE BY LATE TOMORROW EVENING. * BETWEEN 12 AND 13 FEET...MINOR FLOODING IS ENCOUNTERED ALONG THE CREEK WITH FLOODING ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING OCCURS DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC313-251514- /O.CON.KFFC.FL.W.0070.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130324T1733Z.130324T1745Z.000000T0000Z.UU/ 915 PM EDT SUN MAR 24 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 9 PM SUNDAY THE STAGE WAS 16.7 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 16 FEET...MINOR FLOODING BEGINS IN PASTURES AND FIELDS UPSTREAM ON THE RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE...AND DOWNSTREAM ON THE LEFT BANK. $$
888 WGUS82 KFFC 251129 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 729 AM EDT MON MAR 25 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES GAC083-TNC065-251159- /O.CAN.KFFC.FL.W.0067.000000T0000Z-130326T0900Z/ /ENGG1.1.ER.130324T1203Z.130324T1630Z.130325T0636Z.UU/ 729 AM EDT MON MAR 25 2013 THE FLOOD WARNING IS CANCELLED FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * AT 7AM MONDAY THE STAGE WAS 10.8 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. * AT 10.0 FEET...BANKFULL CONDITIONS ARE REACHED ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON CREEK ROAD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON DEC 7 2011. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 24, 7:33 AM EDT, 53 minutes earlier.
Area forecast discussion, Mar 24, 7:33 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 733 AM EDT SUN MAR 24 2013 .PREV DISCUSSION... /ISSUED 721 AM EDT SUN MAR 24 2013/ UPDATE... THE STORMS ACROSS MOST OF THE AREA HAVE WEAKENED SIGNIFICANTLY SO HAVE TAKEN MOST OF THE COUNTIES OUT OF THE WATCH. STILL LEFT THE EXTREME SE CORNER OF THE CWA IN THE WATCH FOR ANOTHER HOUR. PREV DISCUSSION... /ISSUED 416 AM EDT SUN MAR 24 2013/ SHORT TERM /TODAY THROUGH MONDAY/... WARM FRONT CONTINUES THIS MORNING ALONG THE FL/GA BORDER. LOW PRESSURE HAS DEVELOPED ACROSS THE FLORIDA PANHANDLE AND WILL CONTINUE TO MOVE EAST ALONG THE FRONT TODAY. WATER VAPOR IMAGERY SHOWS A SHORTWAVE MOVING JUST NORTH OF THE BOUNDARY ACROSS CENTRAL GA. THE MID LEVEL ENERGY/COLD POOL IS HELPING SUSTAIN ELEVATED CONVECTION ACROSS THE SOUTHERN HALF OF THE CWFA THIS MORNING. THE COOL AIR WEDGE IS FIRMLY IN PLACE ACROSS THE NE CWFA. THE ACTUAL COLD FRONT IS DENOTED BY A LINE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AL THIS MORNING. SEVERE WEATHER POTENTIAL WILL CONTINUE JUST ALONG AND NORTH OF THE WARM FRONT THIS MORNING...WHERE THE COLD POOL ALOFT IS HELPING TO SUSTAIN CONVECTION. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS EARLY THIS MORNING. THE WARM FRONT WILL CONTINUE TO PUSH SLOWLY NE THIS MORNING AS THE LOW PRESSURE ALSO MOVES TO THE NE. DO THINK THAT THE COOL AIR WEDGE WILL ERODE SOME ON THE SOUTH SIDE...BUT THE FAR NE CORNER OF THE CWFA MAY REMAIN STABLE UNTIL THE COLD FRONT MOVES THROUGH DURING THE LATE MORNING/EARLY AFTERNOON. MODELS ARE PROGGING THE ACTUAL FRONT TO BEGIN MOVING THROUGH THE METRO ATLANTA AREA AROUND 12Z THIS MORNING. MODELS ARE NOT PROGGING A WHOLE LOT OF FORCING ALONG THE FRONT...BUT LAPSE RATES DO STEEPEN SIGNIFICANTLY DURING THE AFTERNOON. THIS MAY ALLOW ADDITIONAL SEVERE STORMS TO DEVELOP ALONG AND EAST OF THE COLD FRONT DURING THE LATE MORNING AND EARLY AFTERNOON. THE POTENTIAL FOR SEVERE WEATHER ALONG AND AHEAD OF THE COLD FRONT WILL BE MAINLY ACROSS THE SE PORTIONS OF THE FORECAST AREA. IN ADDITION...A DRY SLOT MAY FILTER IN JUST AHEAD OF THE FRONT...AND DAMAGING WIND GUSTS WITH LARGE HAIL WILL BE POSSIBLE. ALSO...AS SHEAR INCREASES THIS AFTERNOON...ISOLATED TORNADOES ARE POSSIBLE ACROSS THE SE. COLD FRONT IS EXPECTED TO CLEAR MOST OF THE CWFA BY MIDNIGHT. COLD AIR ADVECTION WILL OCCUR BEHIND THE BOUNDARY ALOFT AND AT THE SURFACE. SOME WRAP AROUND PRECIP IS POSSIBLE ACROSS THE NORTHERN CWFA OVERNIGHT...AND THERE IS POTENTIAL FOR A RASN MIX ACROSS THE HIGHER ELEVATIONS. FOR NOW...MOISTURE IS LIMITED AND ANY ACCUMULATIONS SHOULD BE MINIMAL. STRONG W/NW FLOW WILL CONTINUE WELL INTO MONDAY. A WIND ADVISORY LOOKS LIKELY AS WINDS WILL BE SUSTAINED AROUND 20 TO 25 MPH. GUSTS TO AROUND 35 TO 40 MPH WILL NOT BE OUT OF THE QUESTION. NLISTEMAA LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE LONG TERM STARTS OFF WITH THE MAIN LOW PRESSURE CENTER MOVING NE ALONG THE MID ATLANTIC AND NEW ENGLAND COAST. GOOD MOISTURE AROUND THE BACK SIDE OF THIS LOW CENTER CONTINUES TO ROTATE SOUTHWARD BUT IT STAYS NORTH OF THE FORECAST AREA THROUGH TUESDAY MORNING. EXTREME NORTH GA GETS INTO THE DEEPER WRAP AROUND MOISTURE BRIEFLY BEFORE IT SWINGS EAST AND OFF THE CAROLINA COAST TUE NIGHT. A HIGH PRESSURE RIDGE SLIDES IN OVER THE AREA WEDNESDAY AND IS SHORT LIVED AS IT WEAKENS RAPIDLY ALLOW MOISTURE TO MOVE BACK IN FROM THE NW THU. THE MOISTURE IS VERY LIMITED SO ONLY EXPECTING INCREASED CLOUD COVER WITH MAYBE A FEW SHOWERS ACROSS N GA THU/FRI. INCLUDED A SLIGHT CHANCE OF POPS FRI ACROSS NORTH GA WITH SLIGHT CHANCE ACROSS THE REST OF THE AREA SAT AND SUN. THERE IS VERY LITTLE INSTABILITY DAYS 3-7 SO I O NOT HAVE ANY THUNDERSTORMS IN THE FORECAST. 01 HYDROLOGY... AROUND AN INCH OF RAINFALL EXPECTED WITH THIS SYSTEM MAINLY TONIGHT AND SUNDAY. WITH QPF...SOME RIVERS ACROSS NORTH GEORGIA COULD REACH ACTION STAGE. NOT EXPECTED FLOODING...BUT CANNOT RULE OUT A SITE OR TWO MAKING IT INTO MINOR FLOOD STAGE. WILL CONTINUE TO MONITOR SITUATION. && .AVIATION... 12Z UPDATE... PRE-FRONTAL TROUGH MOVING THROUGH THE METRO ATL AREA CURRENTLY. A BREAK IN THE PRECIP WILL OCCUR THIS MORNING...BUT HI RES MODELS HAVE BEGUN TO DEVELOP SCT SHRA/ISOLD TSRA ALONG THE FRONT LATER THIS AFTERNOON. FROPA FOR ATL SHOULD BE BETWEEN 20Z AND 22Z. A WIND SHIFT TO THE SW WILL OCCUR AFT 18Z...WHILE A WIND SHIFT TO THE W IS EXPECTED AROUND 00Z. WINDS WILL BE GUSTY OVERNIGHT AND ESPECIALLY MONDAY. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. NLISTEMAA && .PRELIMINARY POINT TEMPS/POPS... ATHENS 52 38 49 28 / 90 40 10 5 ATLANTA 59 36 47 30 / 80 20 10 0 BLAIRSVILLE 50 32 40 30 / 90 60 50 20 CARTERSVILLE 57 35 47 31 / 80 20 10 10 COLUMBUS 73 39 54 33 / 70 10 10 0 GAINESVILLE 51 36 46 31 / 90 50 10 10 MACON 72 41 54 31 / 80 10 10 0 ROME 60 35 47 31 / 80 30 10 20 PEACHTREE CITY 65 37 49 28 / 80 10 10 0 VIDALIA 75 46 56 35 / 90 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...EMANUEL...JOHNSON... LAURENS...MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN... WHEELER...WILCOX. &&
Hazardous weather outlook, Mar 24, 5:36 AM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 AM EDT SUN MAR 24 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 536 AM EDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. ...STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE TODAY... .DAY ONE...TODAY AND TONIGHT... THE POTENTIAL FOR STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE TODAY AS A LOW PRESSURE SYSTEM AND A COLD FRONT MOVE ACROSS THE REGION. ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE AS LOW LEVEL WIND SHEAR INCREASES ALONG AND SOUTH OF THE WARM FRONT AS IT LIFTS INTO CENTRAL GEORGIA THIS MORNING. THE GREATER SEVERE STORM THREAT WILL BE GENERALLY ALONG AND SOUTH OF A ROME TO AUGUSTA LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLDER AIR MASS WILL SETTLE OVER THE REGION BEHIND THE COLD FRONT SUNDAY NIGHT INTO TUESDAY. A WINTRY MIX OF RAIN AND SNOW IS POSSIBLE IN THE HIGHER ELEVATIONS OF NORTH GEORGIA SUNDAY NIGHT AND AGAIN MONDAY NIGHT INTO TUESDAY MORNING. NO HAZARDOUS WEATHER EXPECTED DAYS 4-7. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA TODAY.
In the hours before
Special weather statement, Mar 24, 4:42 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 AM EDT SUN MAR 24 2013
GAZ053-066-067-240930-
442 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TROUP...MERIWETHER AND COWETA COUNTIES UNTIL 530 AM EDT...
AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAGRANGE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 40 MPH...SMALL HAIL AND HEAVY RAIN ARE LIKELY AS THIS
STORM MOVES ACROSS PARTS OF TROUP...MERIWETHER AND COWETA COUNTIES
THROUGH 530 AM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SMITHS CROSSROAD...
BIG SPRINGS...MOUNTVILLE...HILLCREST...WARES CROSSROADS...
HARRISONVILLE...LAGRANGE...LOUISE...ODESSADALE...HOGANSVILLE...
SAINT MARKS...GREENVILLE...GRANTVILLE...LONE OAK AND ROCKY MOUNT.
&&
LAT...LON 3315 8514 3318 8509 3322 8495 3326 8495
3344 8463 3336 8459 3333 8453 3328 8450
3324 8451 3318 8450 3310 8453 3308 8452
3301 8454 3294 8503
TIME...MOT...LOC 0840Z 241DEG 48KT 3311 8492Special weather statement, Mar 24, 5:02 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 AM EDT SUN MAR 24 2013
GAZ062-074-076-240930-
502 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...WARREN AND JEFFERSON COUNTIES UNTIL 530 AM EDT...
AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCONEE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 40 MPH...SMALL HAIL AND HEAVY RAIN ARE LIKELY AS THIS
STORM MOVES ACROSS WASHINGTON...WARREN AND JEFFERSON COUNTIES
THROUGH 530 AM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE OCONEE...TENNILLE...
SANDERSVILLE...HARRISON...PRINGLE...RIDDLEVILLE...DOWNS...
DAVISBORO...GRANGE...MOXLEY...WADLEY...BARTOW...STAPLETONS
CROSSROADS...STAPLETON AND AVERA.
&&
LAT...LON 3308 8228 3293 8227 3284 8231 3281 8242
3277 8241 3276 8245 3282 8252 3282 8256
3277 8276 3281 8282 3276 8294 3292 8301
3313 8267 3312 8258 3317 8259 3332 8236
3325 8224 3322 8223
TIME...MOT...LOC 0900Z 243DEG 58KT 3288 8286Special weather statement, Mar 24, 5:16 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT SUN MAR 24 2013
GAZ085-096-097-109-240945-
516 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN LAURENS...JOHNSON...BLECKLEY AND DODGE COUNTIES UNTIL 545 AM
EDT...
AT 513 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REBIE...MOVING NORTHEAST AT 65 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3257 8260 3234 8320 3252 8330 3278 8273
3278 8271 3279 8270 3279 8268 3278 8266
3279 8264 3262 8252
TIME...MOT...LOC 0915Z 243DEG 59KT 3247 8313Special weather statement, Mar 24, 5:40 AM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 AM EDT SUN MAR 24 2013
GAZ104>106-241015-
540 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN SUMTER...CRISP AND DOOLY COUNTIES UNTIL 615 AM EDT...
AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HUNTINGTON...MOVING EAST AT 65 MPH. THERE
HAS ALSO BEEN SOME ROTATION OBSERVED WITH THIS STORM AND WILL
CONTINUED TO BE MONITORED CLOSELY FOR ANY TORNADO THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3211 8428 3219 8407 3217 8403 3222 8400
3229 8380 3229 8362 3206 8362 3194 8421
TIME...MOT...LOC 0939Z 252DEG 57KT 3207 8409Special weather statement, Mar 24, 6:22 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT SUN MAR 24 2013
GAZ042>044-052-053-241045-
622 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CARROLL...COWETA...DOUGLAS...HEARD AND FULTON COUNTIES UNTIL 645
AM EDT...
AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...MOVING NORTHEAST AT 65 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3375 8468 3355 8456 3330 8527 3344 8531
3348 8530
TIME...MOT...LOC 1021Z 243DEG 60KT 3338 8526Special weather statement, Mar 24, 6:34 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 AM EDT SUN MAR 24 2013
GAZ097-098-109>112-241100-
634 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WHEELER...TREUTLEN...TELFAIR...MONTGOMERY...LAURENS AND DODGE
COUNTIES UNTIL 700 AM EDT...
AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION...MOVING EAST AT 65 MPH. HERE HAS
ALSO BEEN SOME ROTATION OBSERVED WITH THIS STORM AND WILL CONTINUED
TO BE MONITORED CLOSELY FOR ANY TORNADO THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3207 8330 3210 8333 3211 8333 3213 8331
3215 8332 3218 8330 3222 8334 3224 8334
3247 8259 3210 8256 3201 8330
TIME...MOT...LOC 1034Z 252DEG 58KT 3215 8320The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart | 47 min |
| Mar 23, 11:18 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 27 min |
| Mar 23, 11:45 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 45 min |
| Mar 23, 11:53 PM EDT | Special Weather Statement | FFC | Marion | 22 min |
| Mar 24, 12:47 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 38 hr |
| Mar 24, 1:28 AM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike, Talbot, Upson | 47 min |
| Mar 24, 1:42 AM EDT | Special Weather Statement | FFC | Heard, Troup | 48 min |
| Mar 24, 2:41 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 49 min |
| Mar 24, 3:12 AM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Upson | 48 min |
| Mar 24, 3:36 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 39 min |
| Mar 24, 3:51 AM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Mar 24, 4:02 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 28 min |
| Mar 24, 4:42 AM EDT | Special Weather Statement | FFC | Coweta, Meriwether, Troup | 48 min |
| Mar 24, 5:02 AM EDT | Special Weather Statement | FFC | Jefferson, Washington | 28 min |
| Mar 24, 5:16 AM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Mar 24, 5:40 AM EDT | Special Weather Statement | FFC | Dooly, Sumter | 35 min |
| Mar 24, 6:07 AM EDT | River Flood Warning | FFC | Forsyth | 12 hr |
| Mar 24, 6:22 AM EDT | Special Weather Statement | FFC | Douglas | 23 min |
| Mar 24, 6:34 AM EDT | Special Weather Statement | FFC | Dodge, Wheeler | 26 min |
| Mar 24, 6:52 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Toombs, Wheeler | 23 min |
| Mar 24, 7:14 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 16 min |
| Mar 24, 9:16 AM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Mar 24, 9:20 AM EDT | Severe Thunderstorm Warning | FFC | Toombs | 10 min |
| Mar 24, 10:41 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 36 hr |
| Mar 24, 1:42 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 20 hr |
| Mar 24, 1:54 PM EDT | River Flood Warning | FFC | Whitfield | 41 hr |
| Mar 24, 3:26 PM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
| Mar 24, 3:26 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 27 hr |
| Mar 24, 4:53 PM EDT | Special Weather Statement | FFC | Dade, Walker | 37 min |
| Mar 24, 7:46 PM EDT | Special Weather Statement | FFC | DeKalb, Walton | 29 min |
Nearby
River Flood Warnings in Georgia, 2013River Flood Warnings in Tennessee, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.